Results 1 to 5 of 5

Thread: Some Thoughts On Lupus, Taking Meds & Weight Gain !!!

  1. #1
    Join Date
    Nov 2009
    Location
    Rising Sun, Maryland
    Posts
    27
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Smile Some Thoughts On Lupus, Taking Meds & Weight Gain !!!

    From chatting with other's & my own personal experience, many times with Lupus "weight gain" will be caused due to some of the meds that we are given.

    When I 1st started taking meds for Lupus in Dec 04' I never questioned anything, I just did as the Dr's said & took the meds that I was given.

    My Dr's put me put me on high doses of Lyrica, Cymbalta, Darvaset & Flexeral which caused me to gain a lot of weight. I was also on Lasix that was doing nothing to help with the Horrible Water Weight gain in my Lower Legs & Feet!!!

    By Nov 08' I was ast 230 pounds at 5'4", on High Blood Pressure Meds, Type II Diabetes Meds, Heart Meds, 2 types of Inhailer's. I could hardly walk any lenght of time at all or breath while doing it !!!

    Oh now don't you just "LUV IT" when the Dr's say EXERCISE, EXERCISE & EXERCISE to help get your weight under control !!!

    ARRRGGGGHHHHH ~ My Reply always is If you think that it's sooooo Darn easy then perform an act of magic, put yourself in my body & do it yourself !!!

    Because believe me I have tried soooooo many different way's & having to go to bed to several day's because my back went out, or getting Lidcane Shot's because I have Joint's I can't move just isn't worth it in my book !!!

    I do luv Swimming here at home which for me only works in the summer months here I Maryland & I live out in the sticks & don't drive any longer so getting a "Y" or Gym just dosen't work for me in the winter months !!!

    Now since Dec 08' I have changed Dr' & most of the the meds that I was taking. I went on the Atkins Program starting Jan 1st 09', was able to stop taking my HBP & Type II meds in Mid~May 09' & went from a size 18 to an 8 as of today's date nov 18th 09' !!!

    I now double check all of my "new meds" on "webmd.com" for "side effects" & talk over any of them with my Dr's. If I have any questions or concerns re: weight gain at all before having them filled, I tell them they may need to change my Script to another Med.

    Now don't get me wrong I still have many days that I feel like an Elephant ran me over & my Immune System is still weak, but getting my Meds & Weight under control has made a BIG difference in my daily life !!!

    Thanks For Letting Me Share !!!

    ~Cindi~
    Last edited by Kayla's Gram; 11-19-2009 at 10:40 AM.
    Do What Is Necessary, Then Do What Is Possible, Then Do What You Thought Was Impossible !!!

    I "DO" Have Lupus, However Lupus "DOSEN'T" Have Me !!!


    Life isn't about waiting for the storm to pass...it's about learning to dance in the rain !!!


    ~Cindi~

  2. #2
    Join Date
    Dec 2008
    Location
    Atlanta
    Posts
    3,115
    Blog Entries
    1
    Thanks
    27
    Thanked 80 Times in 69 Posts

    Default

    thanks Cindi, I have been able to loose some of the weight that Lyrica, Cymbalta, and medrol has put on me, but nothing like i want. I find that exercise has become so difficult for me, so i don't burn up the few calories that i take in. But, i do agree with you, i believe that a healthy body weight is an important part of feeling better and easing the effects of any illness.
    Phyllis

    share a smile today

  3. #3
    Join Date
    Oct 2008
    Location
    California
    Posts
    1,213
    Thanks
    280
    Thanked 208 Times in 162 Posts

    Default

    Congrats on taking control of your health and losing that excess weight, Cindi. I'm sure you feel much better just having less weight to carry around. I understand the weight loss isn't a cure all, but I know my disposition is much sunnier when I don't feel like Ten-Ton-Tessie (no offense to anyone out there named Tessie). Keep it up!

  4. #4
    Join Date
    Nov 2009
    Posts
    20
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Wow, Cindi, you went from an 18 to an 8. That took a lot of hard work and determination. Better yet, you got off of BP and diabetic medicine. That is so encouraging.

    I see you used the Aitken's diet. I tried that, but missed my carbs too much. I have gained a few pounds lately and need to get serious again. Prednisone makes it really hard for me to lose weight. I need to find a way though.

  5. #5
    Join Date
    May 2009
    Location
    NJ
    Posts
    305
    Thanks
    2
    Thanked 17 Times in 15 Posts

    Default

    Perfect example of prescription pad gone amok..I believe we do need meds, but I think some docs lose sight of the combos they sometimes give us. They really need to take a step back sometimes and look at the whole picture..not the complaint of the day. You are such a great example of how(outside of Lup) we really need to keep our health/weight in check...who needs more meds for things we have some control over? I too battle my weight and I know what what might be if I didn't. You are an inspiration!!!Keep up the great work, and thanks for the story.
    Andrea

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •